It is currently Wed Aug 16, 2017 1:43 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Fri Aug 12, 2011 2:43 am 
Offline
Average Poster
Average Poster

Joined: Tue Apr 26, 2011 6:29 pm
Posts: 20
So here's my brief background:

Broke my back in many places. spent past 5-6 years bedridden and chronic pain at the max.

I was on between 90-100mg of Methadone, 70-90mg of Hydrocodone (7-9 Norco's)

3 Soma's for years.

I got off the Somas first, then went to a specialist, got off the meds and onto suboxone.

Turned out that after all of this, I was in far less pain after ending all the pain killers than when I was on them. What a shock.

I started at about 16mg of Suboxone 5 months ago and immediately got myself down to just a milligram or two after a few months. I'm now at .5 mg of Suboxone per day. That is 1/4 of a 2mg/.5mg sublingual strip daily. Starting tomorrow, I'm going down to 1/8 a strip. My pain management specialist seriously doesn't understand things. He's brilliant and caring but just doesn't seem to get the easiest way off of this stuff.

My plan from all I've read is to go from .5mg that I'm on now which is 1/4 of a sublingual strip to 1/8 tomorrow. I'll do that for approximately 1 week and take the last full strip I have and split it up into 1/8 every other day.

I'm trying my best to get the easiest transition off of this. I've read I should take clonodine and xanax as that will help. I already have a prescription for Klonopin.

Any final advice? Anything I should just expect? I mean, I've read what to expect and I'm confident in myself, but still scared as anyone would be. I just can't wait not to be dependent on anything anymore. I've just heard some people say that it takes just a day or a few and I've heard it can take 6 weeks. I want to do it the best way possible.

I would appreciate any advice. I'm having my dosage tomorrow from .5mg to .25mg. I was thinking of staying at .25 for a week and then .25 every other day. I only have 2 full strips left of 2mg each. So I have a limited time. I think I've done well so far but I'm still freaked out about finally ending it all.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 12, 2011 11:27 am 
Offline
Power Poster
Power Poster

Joined: Sat Aug 06, 2011 10:45 pm
Posts: 71
Congrats on your decision. I made the jump from 8mgs cold 17 Days ago. My main complaint is sleep--which I find is the last main battle in the WDs. I would just encourage you to be committed to get your life back. That is waht got em through it. The first couple of days for me werent bad--but that is probably because I jumped and didnt taper. I didnt have the time or money to taper. So I had to make it work. You can do this man. Just realize that a few days of dicomfort far outweigh the rest of our lives not being dictated by a pill. Keep us posted on your progress! And good luck.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 12, 2011 2:39 pm 
Hi Porscheguy! You and I are about the same dose and I can totally understand your fears! My short version, I was on narcotics for chronic pain since 05--got tired of the interdose w/d and tolerance and am doing a quick medical detox with a doctor at home. 8mg to .5 (today) every 4th day since 7/26.

My doc had me use the clonidine 1mg every six hours the first three days and again now that I am at .5. Just watch your b/p or for dizziness.
Klonopin has a longer half life, better for symptoms than Xanax. My doc, rx'd Valium to use at the end of my taper as well, as it has the longer half life. Usual warning, don't get hooked on it....

I am going to start .25 for 3 days, then .125 for 3 days then start skipping to stop. I am having some withdrawal sx in the early morning hours at this .5 dose, but I can live with them. I think I will do ok. My brain is trying to rationalize that I was on a relatively low dose of OxyContin, 50mg a day, so this quick taper should be ok. We will see.

Yikes! Brian from Texas, you are one strong person and congratulations 17 days off, amazing!!

I am glad you are doing well, and look forward to your posts!

Take care, Robin


Top
  
 
Our Sponsors
 Post subject:
PostPosted: Sun Aug 14, 2011 11:42 pm 
Offline
Average Poster
Average Poster

Joined: Tue Apr 26, 2011 6:29 pm
Posts: 20
Thanks for the replies.

Can't imagine stopping from 8mgs.

Anyway, I'm on my 4th day of .25mg. Last night sucked. My entire spine ached all night and I woke every 20 minutes. I waited about 28 hours before taking my next dose and that helped with the spine pain but my skin, mostly my face and ears feel like they're on fire. I feel like I was in the sun all day long.

I had a few cocktails to help as I don't have any klonopin until the 15th. Not the best move but I've never had an addiction and I didn't have many options and was going nuts. It helped a tiny bit to get my mind of things but didn't get rid of the pain or burning.

I still feel good as the symptoms show it's getting out of my system. I'm going to take another 1/8 a strip of 2/.25 sublingual tomorrow then go to every other day for a week and then stop.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group